MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND
Catalog Number 62422602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that an automate iii broke during use.No injury.
 
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Return: (b)(6) 2024: returned product was 1 flexshaft assembly date coded 0224 with coil deformation/weld failure causing the product to not function properly.Capa-2023-519 opened to address automatrix flexshaft assemblies breaking for product manufactured by sarasota since (b)(6) 2022 (date code 0922) through (b)(6) 2024 (date code 0524).Complaint is considered substantiated as the returned product meets criteria for capa-2023-519.Dhr and retain evaluation will be conducted however as the traceability for item# 62422603 batch# 08586671 traces to flexshaft assembly production work order for item# 24703 batch# 08390224 which was produced in (b)(6) 2024 therefore the date code would be 0424 which does not align with the returned product (dhrs attached for traceability).((b)(6)) dhr review: (b)(6)2024: dhr for item# 62422603 batch# 08586671 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order with all inspections completed and deemed acceptable by the operator(s) and quality.Item# 62422603 batch# 08586671 utilized item# 24703 batch# 08390224 flexshaft assembly in which the customer has complained against.Dhr for item# 24703 batch# 08390224 has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the assembly work order for the flexible shaft assembly, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-04 & 0290-ip-7.5-42-06.Per the wi, weld testing for the 1st 10 subassemblies of every order and ever 25th subassembly is conducted and documented.Assemblies are then to bake at 180*f for 30 minutes minimum and documented.Functional test for set screw crimping conducted on the 1st assembly and every 50th assembly in the order and documented.12 in-ounce torque test is performed on 100% of the flexshafts and documented.Torque to fail test is performed every 125th flexshaft assembly and the final assembly in the order for minimum requirement of 1.25 inch-pounds and documented.((b)(6)) retain evaluation: (b)(6)2024: retain for item# 20780 batch# 08390224 (item/batch of the flexshaft assembly utilized to package item# 62422603 batch# 08586671) has been pulled, inspected per 0290-wi-7.5-42-04 (with exception to destructive testing).The flexshaft was tested by using standard testing protocol.The tests included a functional test, which is to use an automate iii tool and the retain flexshaft to tighten a matrix band (n=5) around a tooth model, and a visual inspection for abnormalities.Retain met all criteria for form/fit/function of the intended use for the device.((b)(6)).

Brand Name
AUTOMATE III
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19589159
Report Number2515379-2024-00029
Device Sequence Number3505610
Product Code DZN
UDI-Device IdentifierD010624226011
UDI-PublicD010624226011
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422602
Device Lot Number08586671
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown